MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 3MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 3MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLM930060
Medical Device Problem Codes Migration (4003); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.The name, phone and email address of the initial reporter are not available / reported.(b)(4).Conclusion: the healthcare professional reported that during the coil embolization procedure, a 3.00mm x 6.00cm (b)(4) g3 mini coil ((b)(4)) became prematurely detached while it was being implanted.It was impossible to remove and therefore, it was left implanted as is.It was then reported that the coil slightly protruded out toward the parent blood vessel.As a result, a competitor stent, a neuroform atlas® stent system (stryker) was implanted to secure the protruding coil to the vessel wall.There was no report of any patient adverse event, or complication.Additional event information was received on 19 november 2020 indicated that the 3.00mm x 6.00cm (b)(4) g3 mini coil was used in the middle of the procedure.The embolic coil unintendedly detached after being winded three times.It was reported that the inside of the aneurysm was not yet densely packed, and the physician did not feel any coil entanglement, or resistance.The physician neither connected / disconnected the control cable, nor pressed the detachment button.Based on complaint information, the device remains implanted and is thus not available for evaluation.A review of manufacturing documentation associated with this lot (l15856) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture, or inspection.All product rejected during manufacturing was identified as scrap, and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Premature detachment and protrusion into parent vessel are known potential complications associated with the use of embolic coils in endovascular embolization.Excessive force applied to a coil through repeated coil deployments or manipulation can increase the possibility of premature detachment.Per the instructions for use (ifu), if repositioning of the microcoil is necessary, carefully observe the motion of the microcoil in respect to the device positioning unit (dpu) wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.Gently remove and discard the microcoil system.The ifu also cautions that if the microcoil is positioned at a relative sharp angle to the microcatheter, a microcoil may stretch or break as it is being withdrawn.By repositioning the distal tip of the microcatheter at or slightly inside the ostium (neck) of the aneurysm, the microcoil may be more easily funneled back into the microcatheter.Review of the available information does not allow for an exact determination of causal factors; however, clinical and procedural factors, including aneurysm/vessel characteristics, device selection, device interaction, and operator technique, may have contributed with no evidence of a manufacturing or design issue.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization procedure, a 3.00mm x 6.00cm (b)(4) g3 mini coil ((b)(4)) became prematurely detached while it was being implanted.It was impossible to remove, and therefore, it was left implanted as is.It was then reported that the coil slightly protruded out toward the parent blood vessel.As a result, a competitor stent, a neuroform atlas® stent system (stryker) was implanted to secure the protruding coil to the vessel wall.There was no report of any patient adverse event or complication.Additional event information was received on 19 november 2020 indicated that the 3.00mm x 6.00cm (b)(4) g3 mini coil was used in the middle of the procedure.The embolic coil unintendedly detached after being winded three times.It was reported that the inside of the aneurysm was not yet densely packed, and the physician did not feel any coil entanglement or resistance.The physician neither connected / disconnected the control cable, nor pressed the detachment button.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr is to include the additional event information received on 12/21/2020.[additional event information]: the healthcare professional reported that during the coil embolization procedure, a 3.00mm x 6.00cm galaxy g3 mini coil (glm930060 / l15856) became prematurely detached while it was being implanted.It was impossible to remove and therefore, it was left implanted as is.It was then reported that the coil slightly protruded out toward the parent blood vessel.As a result, a competitor stent, a neuroform atlas® stent system (stryker) was implanted to secure the protruding coil to the vessel wall.There was no report of any patient adverse event or complication.Additional event information was received on 19 november 2020 indicated that the 3.00mm x 6.00cm galaxy g3 mini coil was used in the middle of the procedure.The embolic coil unintendedly detached after being winded three times.It was reported that the inside of the aneurysm was not yet densely packed, and the physician did not feel any coil entanglement or resistance.The physician neither connected / disconnected the control cable nor pressed the detachment button.Additional information received on 21 december 2020 indicated that the reported event did not result in a clinincally significant delay in the procedure.E.1: the initial reporter phone:(b)(6).Updated sections: e.1, e.3, g.3, g.6, h.2, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
GALAXY G3 MINI 3MM X 6CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10950456
Report Number3008114965-2020-00527
Device Sequence Number14325203
Product Code KRD
UDI-Device Identifier10886704080336
UDI-Public10886704080336
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model NumberGLM930060
Device Catalogue NumberGLM930060
Device Lot NumberL15856
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2020
Supplement Date Received by Manufacturer12/21/2020
Initial Report FDA Received Date12/05/2020
Supplement Report FDA Received Date12/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NEUROFORM ATLAS® STENT SYSTEM (STRYKER)
Outcome Attributed to Adverse Event Required Intervention;